Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 10, 2008, 4:57 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 10, 2008, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 111 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:02 PM CDT | TSTM WND DMG | 8 Ene Cuero, TX | ROOF BLOWN OFF CAMP HOUSE |
| Jun 10, 5:02 PM CDT | TSTM WND DMG | 8 Se Cuero, TX | ROOF BLOWN OFF CAMP HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2489 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 102158
SVREWX
TXC123-285-102245-
/O.NEW.KEWX.SV.W.0142.080610T2157Z-080610T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEWITT COUNTY...
SOUTHWESTERN LAVACA COUNTY...
* UNTIL 545 PM CDT.
* AT 452 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A CLUSTER OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF YOAKUM...AND MOVING SOUTHWEST AT 14 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CUERO BY 535 PM CDT...
LAT...LON 2911 9694 2909 9697 2910 9698 2909 9700
2906 9703 2891 9732 2917 9752 2939 9720
TIME...MOT...LOC 2157Z 067DEG 12KT 2915 9716
$$2 follow-up statements
000
WWUS54 KEWX 102218
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 PM CDT TUE JUN 10 2008
TXC123-285-102245-
/O.CON.KEWX.SV.W.0142.000000T0000Z-080610T2245Z/
LAVACA TX-DEWITT TX-
516 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN DEWITT AND SOUTHWESTERN LAVACA COUNTIES...
AT 509 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 6
MILES NORTHEAST OF CUERO...MOVING SOUTHWEST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CUERO BY 535 PM CDT...
8 MILES NORTHWEST OF ARNECKVILLE BY 540 PM CDT...
LAT...LON 2909 9697 2910 9698 2892 9731 2892 9730
2917 9752 2939 9720 2911 9694
TIME...MOT...LOC 2216Z 067DEG 12KT 2912 9723
$$000
WWUS54 KEWX 102239
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT TUE JUN 10 2008
TXC123-285-102247-
/O.EXP.KEWX.SV.W.0142.000000T0000Z-080610T2245Z/
LAVACA TX-DEWITT TX-
537 PM CDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEWITT AND
SOUTHWESTERN LAVACA COUNTIES WILL EXPIRE AT 545 PM CDT...
SHOWERS AND THUNDERSTORMS OVER NORTH AND CENTRAL DEWITT
COUNTY CONTINUE TO WEAKEN SO THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE AT 545 PM.
LAT...LON 2909 9697 2910 9698 2892 9731 2892 9730
2917 9752 2939 9720 2911 9694
TIME...MOT...LOC 2237Z 067DEG 12KT 2909 9730
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:02 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 10, 3:02 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 PM CDT TUE JUN 10 2008 .DISCUSSION... THIS AFTERNOON THE MCS GENERATED OUTFLOW BOUNDARY WAS MERGING WITH THE SEA-BREEZE BOUNDARY JUST EAST OF LAVACA AND DEWITT COUNTIES. THE BOUNDARY MERGER WAS GENERATING SHOWERS AND THUNDERSTORMS OVER THE COASTAL PLAINS. WE WILL INCLUDE CHANCE POPS FOR THIS EVENING ACROSS LAVACA...DEWITT AND KARNES COUNTIES. THE FAMILIAR PATTERN OF LATE NIGHT AND MORNING LOW CLOUDINESS WILL CONTINUE DUE TO THE PERSISTENT LOW LEVEL FLOW OFF THE GULF OF MEXICO. WE WILL CONTINUE WITH A PERSISTENCE FCST THROUGH THE REMAINDER OF THIS WEEK. UPPER LEVEL RIDGING ACROSS SOUTH TEXAS AND NORTHERN MEXICO WILL PREVAIL RESULTING IN THE CONTINUATION OF ABOVE NORMAL TEMPERATURES. THE GFS/MEX MOS GUIDANCE STILL HAS A 2 TO 4 DEGREE COOL BIAS FOR AFTERNOON HIGHS AND A 1 TO 2 DEGREE COOL BIAS FOR OVERNIGHT LOWS AND FCST TEMPS HAVE BEEN ADJUSTED ACCORDINGLY. THE DRY WEATHER WILL CONTINUE WITH ONLY ISOLATED CONVECTION POSSIBLE ACROSS OUR SOUTHEAST COUNTIES ASSOCIATED WITH THE INLAND MOVING SEA-BREEZE. RIDGING ALOFT WILL LIKELY SHUNT ANY NORTHWEST FLOW MCSS TO THE EAST OF OUR CWFA WHILE DEFLECTING ANY EASTERLY WAVES TO THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 100 78 100 78 / - 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 75 98 75 98 75 / - - 0 0 - DEL RIO INTL AIRPORT 77 98 77 98 77 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 76 97 76 97 76 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/01
Hazardous weather outlook, Jun 10, 5:06 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 AM CDT TUE JUN 10 2008 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 506 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 10, 4:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 PM CDT TUE JUN 10 2008 TXZ224-225-102345- DE WITT-LAVACA- INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE 438 PM CDT TUE JUN 10 2008 ...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA INTO DEWITT COUNTIES... A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF WATER CAN BE EXPECTED. GUSTY SURFACE WINDS TO 40 MPH ARE ALSO POSSIBLE.
Special weather statement, Jun 10, 4:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 PM CDT TUE JUN 10 2008 TXZ224-225-102345- DE WITT-LAVACA- INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE 438 PM CDT TUE JUN 10 2008 ...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA INTO DEWITT COUNTIES... A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF WATER CAN BE EXPECTED. DANGEROUS LIGHTNING AND GUSTY SURFACE WINDS TO 40 MPH ARE ALSO POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:47 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.